Alert archive / Wisconsin / Excessive Heat Warnings in 2011

Excessive Heat Warning 1, NWS Green Bay, WI

July 16, 201111 counties in Wisconsin

NWS Green Bay, WI issued this excessive heat warning at Jul 16, 2011, 3:13 PM CDT for 11 counties in Wisconsin. It took effect at Jul 17, 2011, 12:00 PM CDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2011, 3:13 PM CDT (20:13 UTC)
In effect from
Jul 17, 2011, 12:00 PM CDT
Expired
Jul 20, 2011, 8:04 PM CDT
In force
3 days
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Marathon County, WI, Menominee County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 66 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this excessive heat warning went out at Jul 16, 2:53 PM CDT, 20 minutes earlier.

Area forecast discussion, Jul 16, 2:53 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT SAT JUL 16 2011

.SHORT TERM...TONIGHT AND SUNDAY.
A WEAKENING COMPLEX OF STORMS ACROSS WESTERN WISCONSIN THIS MORNING
MOVED EAST INTO NORTHEAST WISCONSIN AND DISSIPATED TO A FEW SHOWERS
THIS AFTERNOON. ANY REMAINING SHOWERS SHOULD END IN THE NEXT HOUR
OR TWO. ATTENTION NOW TURNS TO EXCESSIVE AND PROLONGED HEAT WAVE THAT
IS EXPECTED TO AFFECT MUCH OF THE AREA BEGINNING ON SUNDAY AND
CONTINUING THROUGH MUCH OF THE UPCOMING WEEK.

FOR TONIGHT...WILL NEED TO WATCH UPPER LEVEL DISTURBANCE AND
ASSOCIATED CONVECTION ACROSS NORTHERN MINNESOTA THIS AFTERNOON.
THIS FEATURE WAS RIDING ALONG THE NORTHERN EDGE OF MASSIVE 500MB
RIDGE ACROSS THE CENTRAL UNITED STATES. THIS FEATURE SHOULD TURN
SOUTHEAST LATER TONIGHT AND COULD CLIP THE FAR NORTH LATE TONIGHT
INTO SUNDAY MORNING. IT WILL BE MUGGY WITH LOWS IN THE MIDDLE 60S
LAKESHORE TO AROUND 70 ELSEWHERE.

ANY MORNING CONVECTION ACROSS THE FAR NORTH SHOULD PUSH EAST
OF THE AREA BY NOON. MOTHER NATURE WILL TURN ON THE HEAT WITH
TEMPERATURES RISING INTO THE LOWER TO MIDDLE 90S AWAY FROM THE
BAY AND LAKE. USING CONSERVATIVE MIDDLE 70S DEW POINTS SUNDAY
AFTERNOON WITH HIGHS IN THE LOWER TO MIDDLE 90S WOULD ALLOW
HEAT INDEX VALUES ACROSS THE NORTH TO CLIMB TO 100 TO 105 DEGREES.
FOR LOCATIONS SOUTH OR WEST FROM WAUSAU TO GREEN BAY TO CHILTON...
AFTERNOON HEAT INDEX VALUES SHOULD CLIMB TO AROUND 105. PER COORDINATION
WITH LONG TERM FORECASTER AND SURROUNDING OFFICES...WENT WITH HEAT
ADVISORY FOR LOCATIONS NORTH OF WAUSAU TO GREEN BAY LINE FROM 17Z
SUNDAY TO 00Z MONDAY. FOR LOCATIONS SOUTH OF THE LINE...EXCLUDING
DOOR...KEWAUNEE AND MANITOWOC COUNTIES...WENT WITH EXCESSIVE HEAT
WARNING THROUGH 00Z THURSDAY PER COORDINATION AND PER GUIDELINES
AND CRITERIA OF THE EXCESSIVE HEAT WARNING. HIGHS ON SUNDAY WILL
BE IN THE LOWER TO MIDDLE 90S.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...MAIN FCST CONCERNS
ARE THE POTENTIAL FOR SEVERE TSTMS ON SUNDAY NIGHT...AND EXCESSIVE
HEAT WARNINGS FOR C/EC WI THROUGH AT LEAST MIDWEEK.

MODELS CONTINUE TO SUPPORT AN MCS MOVG THROUGH THE FA SUNDAY NIGHT.
TOUGH TO SAY WHERE THE HIGHEST POPS AND HEAVIEST QPF SHOULD BE PLACED.
THE BEST MOISTURE IS SITUATED ACROSS OUR SOUTHERN COUNTIES...WHERE
THE CAP IS LIKELY TO BE THE STRONGEST...AND A SFC BOUNDARY WILL LIKELY
BE SITUATED OVER N WI ALONG THE CAP EDGE. RAISED POPS OVER THE ENTIRE
FA...BUT KEPT HIGHEST POPS/QPF OVER THE NE 2/3RDS OF THE AREA...WITH
THE EXPECTATION THAT THE CAP MAY LIMIT COVERAGE FARTHER SW. THIS IS
SUPPORTED BY THE ECMWF/UKMET MODELS. THE DEGREE OF MOISTURE...
INSTABILITY AND SHEAR SUGGEST POTENTIAL FOR AN ORGANIZED MCS WITH
DAMAGING WINDS AND HEAVY RAINFALL...SO WILL ADD ENHANCED WORDING TO
THE ZFP. SPC ALSO HAS MOST OF GRB CWA IN THE DAY 2 SLGT RISK.

HEAT HEADLINES ARE TOUGH AGAIN TODAY...AS THE SUNDAY NIGHT CONVECTION
AND DEBRIS CLOUDS MAY HINDER DAYTIME HEATING ON MONDAY...AND A WEAK
FRONT MAY BRING A COUPLE DEGREES OF COOLING MONDAY NIGHT INTO
TUESDAY. HOWEVER...AFTER PUTTING BEST GUESSES FOR TEMPS AND DEW
POINTS IN THE GRIDS AND RUNNING THE HEAT INDICES (APPARENT TEMPS)...
WE STILL GET HEAT INDICES OF 100+ OVER C/EC WI ALL THE WAY THROUGH
WEDNESDAY...AND PROBABLY THURSDAY. HAVE DECIDED TO WORK THROUGH
THE POTENTIAL HICCUPS AND ISSUE EXCESSIVE HEAT WARNINGS BASED ON
WHAT THE GRIDS ACTUALLY SHOW. WHEN DEALING WITH A 4 DAY PERIOD...
HEAT INDICES ONLY NEED TO EXCEED 100 (IT'S 105 FOR A 2 DAY
STRETCH)...SO THAT MAKES MEETING THE CRITERIA ON MONDAY AND
TUESDAY MORE ATTAINABLE. FOR NOW WILL ONLY ISSUE THE EXCESSIVE
HEAT WARNING FOR ABOUT THE SOUTHERN HALF OF THE FA (EXCLUDING THE
LKSHR) THROUGH WEDNESDAY.

KEPT LOW END POPS FOR TSTMS IN THE FCST THROUGHOUT THE EXTENDED
PERIOD. THE PATTERN FAVORS A WEST TO EAST ORIENTED BOUNDARY
SITUATED ALONG THE SOUTHERN EDGE OF THE WESTERLIES...WHICH SHOULD
BE NEAR NEAR NORTHERN WI. HOT AND HUMID CONDITIONS WILL RESULT
IN STG INSTABILITY...ALTHOUGH WIDESPREAD TSTM DEVELOPMENT WILL
LIKELY BE INHIBITED BY A PERSISTENT CAP.
&&

.AVIATION...AREAS OF MVFR CIGS ACROSS NORTHEAST WISCONSIN SHOULD
IMPROVE LATE THIS AFTERNOON AND EARLY THIS EVENING AS REMNANTS OF
MORNING COMPLEX MOVE EAST OF THE AREA. ATTENTION THEN TURNS TO
POTENTIAL CONVECTION ACROSS THE NORTH LATE TONIGHT...AND THE
POTENTIAL FOR LIFR/VLIFR/IFR/MVFR CIGS AND VISIBILITIES OVERNIGHT
ACROSS THE ENTIRE AREA. AS FAR AS CONVECTION IS CONCERNED...WATCHING
UPPER LEVEL DISTURBANCE WHICH HAS KICKED OFF SCATTERED THUNDERSTORMS
ACROSS NORTHERN MINNESOTA THIS AFTERNOON. THIS SHORTWAVE IS MOVING
ALONG THE UPPER RIDGE AND SHOULD TURN SOUTHEAST LATER TONIGHT.
ASSOCIATED CONVECTION COULD MAKE INTO THE FAR NORTH LATE TONIGHT
INTO SUNDAY MORNING BEFORE MOVING EAST OF THE AREA. CURRENT
THOUGHTS ARE THAT THE CONVECTION SHOULD REMAIN NORTH OF RHINELANDER
AND WOULD AFFECT KLNL...KARV...KEGV...KIMT. ANY CONVECTION SHOULD
MOVE OFF TO THE EAST BY 15Z. MORE STORMS COULD AFFECT THESE AIRPORTS
AGAIN LATE SUNDAY AFTERNOON. A COMPLEX OF STORMS IS EXPECTED TO ROLL
ACROSS THE AREA SUNDAY NIGHT...WHICH COULD PRODUCE DAMAGING WINDS
AND WILL CONTAIN VERY HEAVY RAIN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM NOON SUNDAY TO 7 PM CDT WEDNESDAY
FOR WIZ020-030-031-035>039-045-048-049.

HEAT ADVISORY FROM NOON TO 7 PM CDT SUNDAY FOR WIZ005-010>013-
018-019-021-073-074.

&&

ECKBERG/KIECKBUSCH
Hazardous weather outlook, Jul 16, 3:10 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
310 PM CDT SAT JUL 16 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
310 PM CDT SAT JUL 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS THE FAR NORTH.
SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

A HAZARDOUS COMBINATION OF HEAT AND HUMIDITY IS LIKELY FOR ALL OR
PART OF THE PERIOD FROM SUNDAY THROUGH FRIDAY. HIGH TEMPERATURES IN
THE 90S AND DEW POINTS IN THE 70S WILL PRODUCE HEAT INDICES OVER
100 DEGREES ON SOME OR ALL OF THESE DAYS. A HEAT ADVISORY IS IN
EFFECT NORTH OF GREEN BAY TO WAUSAU LINE FOR SUNDAY AFTERNOON.
ADDITIONAL HEADLINES FOR THE HEAT MAY BE NEEDED AGAIN AT SOME
POINT EARLY NEXT WEEK. AN EXCESSIVE HEAT WARNING IS IN EFFECT
THROUGH WEDNESDAY AFTERNOON FOR LOCATIONS SOUTH OF A GREEN BAY
TO WAUSAU LINE. NO HEADLINES FOR THE HEAT ARE CURRENTLY IN EFFECT
FOR THE LAKESHORE COUNTIES OF MANITOWOC...KEWAUNEE AND DOOR.

THOSE RESPONSIBLE FOR CONSTRUCTION CREWS AND LARGE OUTDOOR EVENTS
SHOULD MAKE PLANS FOR PROVIDING SHADE...WATER AND PLACES FOR
PEOPLE TO COOL OFF. THOSE CARING FOR THE ELDERLY AND DISABLED
SHOULD ENSURE THEY ARE NOT ENDANGERED BY THE UPCOMING HOT WEATHER.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY NIGHT
AS A COMPLEX OF STORMS IS EXPECTED TO MOVE ACROSS THE AREA.
DAMAGING WINDS AND LOCALLY HEAVY RAINS ARE EXPECTED WITH THIS
COMPLEX OF STORMS. THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO
TIME FROM MONDAY THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE
WHEN AND WHERE SEVERE WEATHER WOULD OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

LMZ521-522-541>543-172015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
310 PM CDT SAT JUL 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT OVER THE COASTAL WATERS
OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

DENSE MARINE FOG WILL OCCUR FROM TIME TO TIME ACROSS THE COASTAL
WATERS OF LAKE MICHIGAN THROUGH MUCH OF THE UPCOMING WEEK. A VERY
WARM AND HUMID AIR MASS WILL REMAIN OVER THE COOLER WATERS OF LAKE
MICHIGAN. THE FOG IS USUALLY MOST DENSE WHERE THE WATER IS COLDEST
AND WHEN WINDS ARE LIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY NIGHT AS A
COMPLEX OF STORMS IS EXPECTED TO MOVE ACROSS THE AREA. DAMAGING
WINDS AND LOCALLY HEAVY RAIN ARE EXPECTED WITH THIS COMPLEX OF
STORMS. THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM
MONDAY THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE WHEN AND
WHERE SEVERE WEATHER WOULD OCCUR.

ECKBERG/TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 3:13 PM CDTHeat AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more52 hr

Nearby

Excessive Heat Warnings in Wisconsin, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.